Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 37, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 10, 2004, 4:11 PM CDT for Hickman County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2004, 4:11 PM CDT (21:11 UTC)
- Expired
- May 10, 2004, 4:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Hickman County, TN
The radar
The Nashville radar (KOHX), 89 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099
WUUS54 KOHX 102111
SVRBNA
TNC081-102145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
410 PM CDT MON MAY 10 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HICKMAN COUNTY IN TENNESSEE
* UNTIL 445 PM CDT
* AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR EXTREME SOUTH CENTRAL HICKMAN COUNTY...OR
10 MILES NORTHEAST OF HOHENWALD...MOVING NORTHEAST AT 5 TO 10 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.
LAT...LON 3569 8755 3589 8733 3597 8720 3583 8723
3574 8723 3561 8745
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:30 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 10, 2:30 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT MON MAY 10 2004 .SHORT TERM...(THROUGH TUESDAY) CURRENT...MORE CLOUDINESS THAN LAST SEVERAL DAYS HAS INHIBITED TEMP RISE. TEMPS IN UPPER 70S TO LOWER 80S. HAD SOME CONVECTION AROUND BNA EARLIER...AND NOW PICKING UP S AND E OF BNA...WITH A HAIL REPORT IN NE LAWRENCE CTY. CWA SETUP ON BACK SIDE OF BERMUDA HI CONTINUES. ATMOSPHERE GRADUALLY DESTABILIZING AS LO LEVELS MOISTEN UP. HARD TO FIND MUCH OF TRIGGER FOR CONVECTION FOR A WHILE AND LOOKS LIKE DIURNAL SUMMER-LIKE ACTIVITY W/ SUBTLE FEATURES SUCH AS WEAK IMPULSES ALOFT AND LEFTOVER WEAK SURFACE BOUNDARIES ADDING INTO THE MIX. .LONG TERM... NO FROPA IN SIGHT...AT LEAST INTO THE WEEKEND. WILL KEEP FORECAST AS IS BUT BUMP UP POPS SLIGHTLY FOR DAYTIME HOURS. AS FOR TEMPS...CANT ARGUE W/ MAV NUMBERS. BNA BB 64/84/64/81 2325 CKV BB 63/84/64/81 2325 CSV BB 59/78/60/76 2325 && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, May 10, 5:30 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON MAY 10 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-111030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST FOR THE MID STATE PRIMARILY THIS AFTERNOON AND EVENING. STORMS THAT DO OCCUR ARE EXPECTED TO GENERALLY REMAIN BELOW SEVERE THRESHOLDS. THEREFORE, NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST EVERY DAY THROUGH SUNDAY, WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED FOR MIDDLE TENNESSEE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS IS NOT EXPECTED. ROSE
In the hours before
Local storm report, May 10, 2:27 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
227 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 15 N LAWRENCEBURG 35.46N 87.34W
05/10/2004 0.75 INCH LAWRENCE TN PUBLIC
HAIL OCCURRED AT SUMMERTOWN
&&
STEIGERWALDTLocal storm report, May 10, 2:47 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
247 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 15 N LAWRENCEBURG 35.46N 87.34W
05/10/2004 0.75 INCH LAWRENCE TN TRAINED SPOTTER
HAIL COVERED THE GROUND IN SUMMERTOWN
&&
BOYD/VIRTSLocal storm report, May 10, 3:57 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
357 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 10 E COLUMBIA 35.62N 86.87W
05/10/2004 1.00 INCH MAURY TN PUBLIC
HAIL REPORTED NEAR POTTSVILLE
&&
BOYD/VIRTSLocal storm report, May 10, 4:00 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL CENTERTOWN 35.72N 85.92W
05/10/2004 0.75 INCH WARREN TN TRAINED SPOTTER
THREE-QUARTER TO ONE INCH HAIL REPORTED NEAR CENTERTOWN
&&
BOYD/VIRTSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Maury | 59 min |
| May 10, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 60 min |
| May 10, 3:23 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, White | 52 min |
| May 10, 4:45 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 30 min |
| May 10, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 35 min |
| May 10, 5:41 PM CDT | Flash Flood Warning | OHX | Bedford | 109 min |
| May 10, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 30 min |
| May 10, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 49 min |
| May 10, 6:24 PM CDT | Flash Flood Warning | OHX | Cannon | 111 min |
| May 10, 6:54 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.